MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWER-TRIALYSIS SHORT-TERM CURVED EXTENSION DIALYSIS; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED

C.R. BARD, INC. (BASD) -3006260740 POWER-TRIALYSIS SHORT-TERM CURVED EXTENSION DIALYSIS; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Model Number N/A
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Exsanguination (1841); Insufficient Information (4580)
Date of Event 10/21/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The date of death was not provided by the complainant/reporter.The date reflected in this report is the date of the event provided to bd.The device has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
Customer inquired on any changes in design or manufacturing process for device.Additional information received (b)(6) 2023: it was reported by the customer "the two ports and their respective lines leading to the "y" hub (arterial and venous) became detached from the hub.This was a 79 year old white male patient weighing 77kg with a pmh significant for leukemia and gi neuroendocrine tumor who presented with weakness and encephalopathy.He developed aki which required dialysis with catheter in question.The patient coded requiring acls and the patient expired.".
 
Event or Problem Description
Customer inquired on any changes in design or manufacturing process for device.Additional information received 11/6/2023: it was reported by the customer "the two ports and their respective lines leading to the "y" hub (arterial and venous) became detached from the hub.This was a 79 year old white male patient weighing 77kg with a pmh significant for leukemia and gi neuroendocrine tumor who presented with weakness and encephalopathy.He developed aki which required dialysis with catheter in question.The patient coded requiring acls and the patient expired." additional information received 11/30/2023: it was reported by the customer ¿the patient was noted to have been resting comfortably prior to the code.He did have dialysis earlier in the day ~ 8 hours prior to code.The two ports and their respective lines leading to the "y" hub (arterial and venous) became detached from the hub.Cause of death was exsanguination from detachment of the dialysis catheter.Code efforts rendered immediately upon loss of pulses.Rosc not achieved.Device was noted to have been working properly, site was clean, dry, and intact.It was noted that a tegaderm was not being used at the time of the event and ports were clamped.¿.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and is pending evaluation.Results are expected soon.
 
Additional Manufacturer Narrative
Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Based on a review of available complaint information and an evaluation of the available sample evidence, the following was concluded: the complaint of a damaged dialysis catheter was confirmed; however, the root cause was not identified.The product returned for evaluation was two photographs which depicted a portion of a dialysis catheter.Both photographs depicted the venous and arterial extension tubes.The tubes were fully broken/detached from the rest of the device, which was not visible in either photograph.The breaks in the tubes appeared regular.Details about the fracture surfaces were not visible.Damage was clearly visible in the two submitted photographs; however, inspection of the photographs was insufficient to identify the cause of the damage.Consequently, this complaint is confirmed as ¿cause unknown¿ at this time.Potential contributing factors include sharp instrument contact and tensile stress.A review of manufacturing records could not be conducted as product batch details were not received.Reviews of product design and manufacturing documentation did not reveal any recent changes made to the design, materials, or manufacturing processes of the powertrialysis acute dialysis catheter product line.This evaluation will be updated if additional information becomes available.
 
Event or Problem Description

Brand Name
POWER-TRIALYSIS SHORT-TERM CURVED EXTENSION DIALYSIS
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key18229401
Report Number3006260740-2023-05397
Device Sequence Number17692916
Product Code NIE
UDI-Device Identifier00801741075094
UDI-Public(01)00801741075094
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K133456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number5615150
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2023
Supplement Date Received by Manufacturer11/30/2023
02/14/2024
Initial Report FDA Received Date11/29/2023
Supplement Report FDA Received Date12/02/2023
02/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age79 YR
Patient SexMale
Patient Weight77 KG
Patient RaceWhite